Swollen ankles

Hi all, some time since I last posted as I have been quite well. I am 69 years young, male on apixaban, digoxin, ramiprol & bisoprolol for my AF & preds for PMR. All has been well for three month now. We are lucky to have a camper van and get to Portugal for the winter months. Now find my ankles are quite swollen and very tight. I have some furosomide with me and have been taking 20mg every other day. My question is should I be seeking medical advice locally or will this pass?

3 Replies

  • Could well be what you are taking. If in doubt speak to a doctor always.

  • I have had a similar problem for several years and I'm sure it must be the cocktail of drugs that we take. Apart from digoxin my 'menu' is the same as yours though I'm also on statins which I have long thought was the culprit. I've tried two or three brands though and nothing has changed. My feet and ankles became particularly swollen a couple of weeks ago and my GP prescribed furosomide (20mg daily) which has done the trick as far as this recent flare up is concerned. How I'd love to see a prominent ankle bone again but I think that's a forlorn hope......unless anyone knows different?

  • Hi Linco

    Not sure what caused it but I had the same problem just before I was diagnosed with AF, therefore before I started taking my cocktail of drugs.

    It was caused by water retention and has since been cured by taking 40 mg Furosemide tablets daily. I have now stopped taking them and everything seems ok even though I am still on the other drugs.

    It would be worth a visit to your GP to see the cause and hopefully get a cure

    Best of luck

You may also like...